Oklahoma, 2004Flash Flood and Hail in Oklahoma, July 5 to 6, 2004
July 5 to 6, 2004 · NWS OUN · 57 events in 15 counties and zones
32 thunderstorm wind, 24 hail, 1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 1
- Injuries
- 0
- Property damage
- $25,000
- Crop damage
- None recorded
- Events
- 57
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Jul 5, 2:00 PM CST, 2 hours 40 minutes earlier.
Area forecast discussion, Jul 5, 2:00 PM CST, 2 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
300 PM CDT MON JUL 5 2004
INITIAL ISSUE IS... WILL THERE BE ANY LATE AFTN/EVENING CONVECTION
ACROSS NW/WRN OK ALONG RESIDUAL SFC BOUNDARY. MODELS SHOW PLENTY OF
INSTABILITY PRESENT AND IF SFC BOUNDARY CAN FOCUS ANY LOW LEVEL
CONVERGENCE... MAY GET A STORM OR TWO. OTHERWISE... MAIN SHOW SHOULD
BE LATE TONIGHT INTO FIRST PART OF TUESDAY AS MCS DEVELOPMENT IS
EXPECTED ACROSS HIGH PLAINS OF ERN CO/WRN KS THIS EVENING. THIS
COMPLEX IS THEN EXPECTED TO DROP SE INTO NRN OK AROUND MIDNIGHT. MAY
PUT SOME SEVERE WORDING IN AS STRONG WINDS WILL LIKELY ACCOMPANY
THESE STORMS AND PERHAPS SOME HAIL... ESPECIALLY ACROSS NORTHERN OK.
THIS COMPLEX WILL ALSO DRIVE A COOL FRONT SOUTH ACROSS PARTS OF THE
AREA. THIS WILL LEAD TO COOLER DAY ON TUESDAY...ESPECIALLY CENTRAL
AND NORTH... WITH MAIN BOUNDARY EXPECTED TO BE DRAPED ACROSS
SOUTHERN OK BY TUE EVENING. BETTER CHANCES APPEAR TO BE ACROSS SOUTH
TUE NIGHT AND WED AS PERHAPS ANOTHER MCS GETS GOING ACROSS ERN NM
INTO TX PANHANDLE AND THEN MOVES E/SE ACROSS RED RIVER VALLEY.
COULD SEE SOME ADDITIONAL ACTIVITY INTO WED NIGHT AS WEAKENING SFC
BOUNDARY MAY STILL BE HANGING AROUND. MID LEVEL RIDGE BUILDS NE OVER
AREA BY THIS TIME BRINGING AN END TO MUCH OF THE RAIN. ALTHOUGH
REMAINDER OF FORECAST IS DRY WITH WARMING TREND... EXTENDED MODELS
ARE NOT ALL THAT STRONG WITH THIS MID LEVEL RIDGE. THIS COULD LEAD
TO ADDITIONAL RAIN CHANCES LATER IN THE EXTENDED... BUT FOR NOW WILL
LEAVE DRY.
&&
.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK 71 87 67 89 / 30 60 30 30
HOBART OK 71 91 67 92 / 30 40 40 30
WICHITA FALLS TX 73 94 70 93 / 10 30 40 40
GAGE OK 65 84 63 90 / 60 20 30 20
PONCA CITY OK 69 84 64 86 / 60 60 30 20
DURANT OK 74 91 72 90 / 10 40 40 40
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.
&&
30
Hazardous weather outlook, Jul 5, 6:00 AM CST, 10 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
700 AM CDT MON JUL 5 2004
OKZ004>048-050>052-TXZ083>090-061200-
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...TODAY AND TONIGHT...
THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON
THROUGH TONIGHT ACROSS PORTIONS OF NORTHERN AND WESTERN OKLAHOMA.
LOCATION...
THE SLIGHT RISK AREA IS GENERALLY NORTH AND WEST OF A LINE FROM
STILLWATER TO CHEYENNE.
TIMING...
THE MOST LIKELY TIME FOR SEVERE THUNDERSTORMS WILL BE FROM LATE THIS
AFTERNOON THROUGH THE OVERNIGHT HOURS.
RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE
RISK AREA SHOULD BE PREPARED FOR SEVERE WEATHER OPERATIONS FROM LATE
THIS AFTERNOON THROUGH THE OVERNIGHT HOURS.
DISCUSSION...
AN AREA OF SHOWERS AND ISOLATED THUNDERSTORMS WAS SLOWLY DISSIPATING
OVER SOUTHWEST OKLAHOMA AND WESTERN NORTH TEXAS. STRONG WINDS WILL
BE POSSIBLE IN SOUTHWEST OKLAHOMA FOR A FEW HOURS EARLY THIS MORNING
BEFORE THIS ACTIVITY DISSIPATES. OTHER THUNDERSTORMS WHICH MOVED
ACROSS NORTHERN OKLAHOMA OVERNIGHT HAVE LEFT AN OUTFLOW BOUNDARY
THROUGH CENTRAL OKLAHOMA. THIS BOUNDARY IS EXPECTED TO LIFT SLOWLY
NORTH INTO NORTHERN OKLAHOMA OR SOUTHERN KANSAS THIS AFTERNOON AND
EVENING. ALSO A DRYLINE IS EXPECTED TO DEVELOP THIS AFTERNOON FROM
THE CENTRAL TEXAS PANHANDLE INTO THE EASTERN OKLAHOMA PANHANDLE.
A WARM LAYER OF AIR ABOVE THE SURFACE WILL ACT TO INHIBIT
THUNDERSTORM DEVELOPMENT FOR MUCH OF THE AFTERNOON. HOWEVER...WITH
STRONG HEATING...A FEW THUNDERSTORMS COULD DEVELOP ALONG THE DRY
LINE...AND ALONG THE OUTFLOW BOUNDARY IN NORTHERN OKLAHOMA OR
SOUTHERN KANSAS. THE ATMOSPHERE WILL BE QUITE UNSTABLE... AND ANY
THUNDERSTORMS THAT DEVELOP WILL BE CAPABLE OF PRODUCING LARGE HAIL
AND DAMAGING WINDS.
OTHER THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER THE CENTRAL HIGH
PLAINS THIS AFTERNOON AND EVENING. THESE STORMS WILL LIKELY DEVELOP
INTO A COMPLEX OF STORMS THAT WILL MOVE SOUTHEASTWARD OVERNIGHT AND
MAY AFFECT NORTHERN PORTIONS OF OKLAHOMA LATE TONIGHT. DAMAGING
WINDS WILL BE THE MAIN THREAT FROM THESE STORMS ALTHOUGH LARGE HAIL
WILL ALSO BE POSSIBLE.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT TUESDAY JUL 6.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...80 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...60 PERCENT.
OTHER HAZARDOUS WEATHER...
NONE.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
THUNDERSTORM OUTLOOK...
THUNDERSTORMS WILL REMAIN IN THE FORECAST ON TUESDAY AND WEDNESDAY
AS COLD FRONT MOVES INTO THE AREA SOME OF THESE STORMS MAY BE
SEVERE.
OTHER HAZARDOUS WEATHER...
NONE.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT NOON
TODAY.
2In the hours before
Special weather statement, Jul 5, 3:53 PM CST, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
453 PM CDT MON JUL 5 2004
OKZ018-019-052215-
KINGFISHER OK-LOGAN OK-
453 PM CDT MON JUL 5 2004
...SIGNIFICANT WEATHER ADVISORY...
THIS SIGNIFICANT WEATHER ADVISORY IS FOR KINGFISHER AND LOGAN
COUNTIES.
A DEVELOPING THUNDERSTORM WAS LOCATED 7 MILES EAST OF DOVER AT 453
PM...MOVING NORTHEAST AT 15 MPH.
STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY.
PEOPLE IN KINGFISHER AND LOGAN COUNTIES SHOULD MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR
THREATENING WEATHER CONDITIONS.
11
Special weather statement, Jul 5, 4:11 PM CST, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
511 PM CDT MON JUL 5 2004
OKZ012-013-018>020-052230-
GARFIELD OK-KINGFISHER OK-LOGAN OK-NOBLE OK-PAYNE OK-
511 PM CDT MON JUL 5 2004
...SIGNIFICANT WEATHER ADVISORY...
THIS SIGNIFICANT WEATHER ADVISORY IS FOR GARFIELD...KINGFISHER...
LOGAN...NOBLE AND PAYNE COUNTIES.
A LINE OF DEVELOPING THUNDERSTORMS WAS LOCATED FROM 3 MILES
NORTHWEST OF MULHALL TO 5 MILES SOUTHWEST OF DOVER AT 511 PM...
MOVING NORTHEAST AT 10 MPH.
STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY.
PEOPLE IN GARFIELD...KINGFISHER...LOGAN...NOBLE AND PAYNE COUNTIES
SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND
REMAIN ALERT FOR THREATENING WEATHER CONDITIONS.
11
Event by event
32 thunderstorm wind, 24 hail, 1 flash flood. Local standard time, as filed.
Hail, Garfield
- When
- July 5, 4:40 PM CST
- Where
- Garfield County, 7 mi S of Hayward
- Measured
- 0.88 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 36.900, -98.417
Hail, Logan
- When
- July 5, 4:45 PM CST
- Where
- Logan County, Marshall
- Measured
- 1 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 36.783, -98.633
Hail, Noble
- When
- July 5, 5:00 PM CST
- Where
- Noble County, 9 mi WSW of Perry
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 36.800, -98.517
Hail, Garfield
- When
- July 5, 5:35 PM CST
- Where
- Garfield County, 6 mi SSE of Hayward
- Measured
- 0.88 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 36.750, -98.517
Hail, Noble
- When
- July 5, 5:35 PM CST
- Where
- Noble County, 9 mi WSW of Perry
- Measured
- 0.88 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 36.750, -98.517
Hail, Garfield
- When
- July 5, 6:03 PM CST
- Where
- Garfield County, 7 mi S of Hayward
- Measured
- 0.88 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 36.783, -98.633
Hail, Garfield
- When
- July 5, 6:35 PM CST
- Where
- Garfield County, Garber
- Measured
- 1.25 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 36.817, -99.633
Hail, Garfield
- When
- July 5, 6:55 PM CST
- Where
- Garfield County, Fairmont
- Measured
- 1.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 36.817, -99.633
Hail, Garfield
- When
- July 5, 7:15 PM CST
- Where
- Garfield County, 4 mi WSW of Covington
- Measured
- 2.5 in hail
- Reported by
- BROADCAST MEDIA
- Coordinates
- 36.833, -99.617
Hail was reported by KWTV Channel 9.
Hail, Grant
- When
- July 5, 7:28 PM CST
- Where
- Grant County, 8 mi WSW of Pond Creek
- Measured
- 2 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 36.633, -99.617
Hail, Garfield
- When
- July 5, 7:28 PM CST
- Where
- Garfield County, 4 mi ENE of Hillsdale
- Measured
- 2 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 36.433, -99.550
Hail, Garfield
- When
- July 5, 7:30 PM CST
- Where
- Garfield County, Kremlin
- Measured
- 2.5 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 36.983, -99.000
Hail, Garfield
- When
- July 5, 7:52 PM CST
- Where
- Garfield County, 3 mi E of Hillsdale
- Measured
- 2.5 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 36.983, -99.000
Hail, Garfield
- When
- July 5, 8:00 PM CST
- Where
- Garfield County, Kremlin
- Measured
- 2 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 36.983, -99.000
Flash Flood, Alfalfa
- When
- July 5, 9:00 PM CST to July 6, 12:00 AM CST
- Where
- Alfalfa County, 2 mi N of Cherokee
- Reported by
- NEWSPAPER
- Coordinates
- 36.800, -98.667
During the late evening and early morning hours of July 5-6, strong to severe thunderstorms produced heavy rainfall of 2 to 4+ inches north central Oklahoma. Rainfall totals of 4 inches were reported west of Cherokee, OK and 3.5 inches was recorded near Lambert, OK in Alfalfa County. Runoff from these rains produced flash flooding along Cottonwood Creek near Cherokee and flooded U.S. Highway 64 just north of Cherokee during this time.
Hail, Garfield
- When
- July 5, 9:00 PM CST
- Where
- Garfield County, Kremlin
- Measured
- 0.75 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 36.500, -98.917
Hail, Alfalfa
- When
- July 5, 9:00 PM CST
- Where
- Alfalfa County, Great Salt Plains la
- Measured
- 1 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 36.450, -99.050
Hail, Woods
- When
- July 5, 9:00 PM CST
- Where
- Woods County, Alva
- Measured
- 1 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 36.767, -98.700
Hail was reported on the south side of town.
Hail, Woods
- When
- July 5, 9:00 PM CST
- Where
- Woods County, Alva
- Measured
- 1.25 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 36.733, -98.350
Hail was reported on the north side of town.
Hail, Alfalfa
- When
- July 5, 10:00 PM CST
- Where
- Alfalfa County, Burlington
- Measured
- 0.75 in hail
- Reported by
- FIRE DEPT/RESCUE SQUAD
- Coordinates
- 36.167, -99.083
Hail, Woods
- When
- July 5, 10:00 PM CST
- Where
- Woods County, 2 mi ESE of Alva
- Measured
- 1.25 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 36.733, -98.350
Hail, Alfalfa
- When
- July 5, 10:45 PM CST
- Where
- Alfalfa County, 7 mi W of Ingersoll
- Measured
- 1.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 36.150, -99.217
Hail, Alfalfa
- When
- July 5, 10:45 PM CST
- Where
- Alfalfa County, 9 mi W of Cherokee
- Measured
- 2.5 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 36.900, -98.417
Hail, Alfalfa
- When
- July 5, 11:00 PM CST
- Where
- Alfalfa County, 9 mi W of Cherokee
- Measured
- 0.88 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 36.900, -98.600
Thunderstorm Wind, Woods
- When
- July 5, 11:40 PM CST
- Where
- Woods County, 2 mi ESE of Alva
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $500
- Reported by
- GENERAL PUBLIC
- Coordinates
- 36.733, -98.200
Strong winds caused trees 2 feet in diameter to be uprooted as well as numerous tree limbs downed. Windows were also broken.
Thunderstorm Wind, Harper
- When
- July 5, 11:55 PM CST
- Where
- Harper County, 1 mi SW of Buffalo
- Measured
- 53 kt (61 mph) measured gust
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 36.733, -98.350
Wind was measured by the Oklahoma Mesonet.
Thunderstorm Wind, Harper
- When
- July 6, 12:00 AM CST
- Where
- Harper County, 1 mi SW of Buffalo
- Measured
- 75 kt (86 mph) measured gust
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 35.783, -98.150
Wind was measured by the Oklahoma Mesonet.
Thunderstorm Wind, Harper
- When
- July 6, 12:00 AM CST
- Where
- Harper County, Buffalo
- Measured
- 69 kt (79 mph) estimated gust
- Property damage
- $1,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 36.800, -97.750
Numerous tree limbs, up to a foot and a half in diameter, were downed.
Thunderstorm Wind, Harper
- When
- July 6, 12:30 AM CST
- Where
- Harper County, 14 mi S of Buffalo
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $100
- Reported by
- GENERAL PUBLIC
- Coordinates
- 36.800, -97.750
Tree limbs 2 to 3 inches in diameter downed.
Thunderstorm Wind, Woodward
- When
- July 6, 12:34 AM CST
- Where
- Woodward County, 8 mi W of Woodward
- Measured
- 54 kt (62 mph) measured gust
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 36.400, -97.867
Wind was measured by KWWR AWOS.
Thunderstorm Wind, Woods
- When
- July 6, 12:35 AM CST
- Where
- Woods County, 16 mi NNE of Freedom
- Measured
- 72 kt (83 mph) measured gust
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 36.700, -97.283
Wind was measured by the Oklahoma Mesonet.
Thunderstorm Wind, Woods
- When
- July 6, 12:40 AM CST
- Where
- Woods County, 16 mi NNE of Freedom
- Measured
- 67 kt (77 mph) measured gust
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 34.617, -98.400
Wind was measured by the Oklahoma Mesonet.
Thunderstorm Wind, Woods
- When
- July 6, 12:45 AM CST
- Where
- Woods County, 16 mi NNE of Freedom
- Measured
- 61 kt (70 mph) measured gust
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 34.583, -98.250
Wind was measured by the Oklahoma Mesonet.
Thunderstorm Wind, Major
- When
- July 6, 1:00 AM CST
- Where
- Major County, 19 mi N of Chester
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- GENERAL PUBLIC
- Coordinates
- 35.033, -97.583
Thunderstorm Wind, Woodward
- When
- July 6, 1:00 AM CST
- Where
- Woodward County, Quinlan
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 34.517, -97.950
Thunderstorm Wind, Alfalfa
- When
- July 6, 1:15 AM CST
- Where
- Alfalfa County, 1 mi SSW of Cherokee
- Measured
- 51 kt (59 mph) measured gust
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 36.750, -98.350
Wind was measured by the Oklahoma Mesonet.
Thunderstorm Wind, Woodward
- When
- July 6, 1:15 AM CST
- Where
- Woodward County, 6 mi SE of Mutual
- Measured
- 54 kt (62 mph) measured gust
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 36.683, -97.300
Wind was measured by the Oklahoma Mesonet.
Thunderstorm Wind, Woods
- When
- July 6, 1:20 AM CST
- Where
- Woods County, 3 mi SW of Alva
- Measured
- 65 kt (75 mph) measured gust
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 34.517, -97.950
Wind gust was measured by the KAVK AWOS. Windows were broken at the Alva airport. Several hangars were heavily damaged. A large outdoor soda machine was blown over. Winds also blew a dumpster into one hangar door.
Thunderstorm Wind, Dewey
- When
- July 6, 1:25 AM CST
- Where
- Dewey County, Vici
- Measured
- 70 kt (81 mph) measured gust
- Reported by
- GENERAL PUBLIC
- Coordinates
- 36.800, -98.667
Thunderstorm Wind, Alfalfa
- When
- July 6, 1:30 AM CST
- Where
- Alfalfa County, Burlington
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $2,000
- Reported by
- FIRE DEPT/RESCUE SQUAD
- Coordinates
- 36.183, -97.517
Numerous trees were downed.
Thunderstorm Wind, Woods
- When
- July 6, 1:30 AM CST
- Where
- Woods County, 2 mi W of Capron
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $500
- Reported by
- GENERAL PUBLIC
- Coordinates
- 36.150, -97.617
An 8 inch tree snapped and tree limbs 5 to 6 inches in diameter were downed.
Thunderstorm Wind, Alfalfa
- When
- July 6, 1:30 AM CST
- Where
- Alfalfa County, Great Salt Plains la
- Measured
- 65 kt (75 mph) estimated gust
- Property damage
- $1,000
- Reported by
- GENERAL PUBLIC
- Coordinates
- 36.250, -97.433
A tree one foot in diameter snapped and tree limbs 6 to 8 inches in diameter were downed.
Thunderstorm Wind, Alfalfa
- When
- July 6, 1:30 AM CST
- Where
- Alfalfa County, Cherokee
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $5,000
- Reported by
- NEWSPAPER
- Coordinates
- 36.550, -97.817
Numerous tree limbs across the town were blown down.
Thunderstorm Wind, Alfalfa
- When
- July 6, 1:30 AM CST
- Where
- Alfalfa County, 1 mi SSW of Cherokee
- Measured
- 54 kt (62 mph) measured gust
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 36.150, -99.300
Wind was measured by the Oklahoma Mesonet.
Thunderstorm Wind, Dewey
- When
- July 6, 1:30 AM CST
- Where
- Dewey County, 5 mi E of Vici
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $100
- Reported by
- GENERAL PUBLIC
- Coordinates
- 35.988, -99.008 (the zone’s center; the record gives no point)
Tree limbs 2 inches in diameter were downed.
Thunderstorm Wind, Alfalfa
- When
- July 6, 1:35 AM CST
- Where
- Alfalfa County, 1 mi SSW of Cherokee
- Measured
- 56 kt (64 mph) measured gust
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 36.200, -97.483
Wind was measured by the Oklahoma Mesonet.
Thunderstorm Wind, Kingfisher
- When
- July 6, 2:00 AM CST
- Where
- Kingfisher County, 13 mi WSW of Kingfisher
- Measured
- 78 kt (90 mph) estimated gust
- Deaths
- 1 direct, 0 indirect
- Property damage
- $10,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 36.250, -97.433
An oil derrick was blown over, killing one man who was on the derrick during the thunderstorm. The derrick fell on top of the man.
Thunderstorm Wind, Grant
- When
- July 6, 2:00 AM CST
- Where
- Grant County, 1 mi SW of Medford
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 36.183, -97.517
Wind was measured by the Oklahoma Mesonet.
Thunderstorm Wind, Grant
- When
- July 6, 2:05 AM CST
- Where
- Grant County, 1 mi SW of Medford
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 36.433, -97.583
Wind was measured by the Oklahoma Mesonet.
Thunderstorm Wind, Garfield
- When
- July 6, 2:30 AM CST
- Where
- Garfield County, Enid
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 36.350, -97.700
Strong winds were reported on west side of town.
Thunderstorm Wind, Kay
- When
- July 6, 2:55 AM CST
- Where
- Kay County, Tonkawa
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $500
- Reported by
- NEWSPAPER
- Coordinates
- 36.733, -98.200
Thunderstorm Wind, Kay
- When
- July 6, 3:00 AM CST
- Where
- Kay County, 1 mi NE of Tonkawa
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- GENERAL PUBLIC
- Coordinates
- 36.283, -97.650
Thunderstorm Wind, Comanche
- When
- July 6, 4:49 AM CST
- Where
- Comanche County, Lawton
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 36.617, -97.933
Wind was measured by the KLAW ASOS.
Thunderstorm Wind, Comanche
- When
- July 6, 4:50 AM CST
- Where
- Comanche County, 2 mi W of Pumpkin Center
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $3,000
- Reported by
- AMATEUR RADIO
- Coordinates
- 36.583, -97.917
Six power poles were downed.
Hail, McClain
- When
- July 6, 5:05 AM CST
- Where
- McClain County, 3 mi E of Dibble
- Measured
- 1 in hail
- Reported by
- AMATEUR RADIO
- Coordinates
- 36.550, -97.817
Thunderstorm Wind, Stephens
- When
- July 6, 5:09 AM CST
- Where
- Stephens County, Duncan
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $1,000
- Reported by
- AMATEUR RADIO
- Coordinates
- 36.567, -97.933
Power lines were downed on north side of town.
Thunderstorm Wind, Stephens
- When
- July 6, 5:20 AM CST
- Where
- Stephens County, Duncan
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $1,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 36.550, -97.817
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Wind in Missouri, July 5, 20041 death · 48 injured · $350,000 · 70 kt wind · 1 event
- Flash Flood and Hail in Nebraska, July 5, 2004$9.8 million · 1.75 in hail · 13 events
- Hail and Damaging Winds in Kentucky, July 5, 2004$147,000 · 69 kt wind · 51 events
- Flash Flooding and Hail in Texas, July 5, 2004$950,000 · 1.75 in hail · 4 events
- Damaging Winds in Indiana, July 5, 20041 injured · $323,000 · 61 kt wind · 3 events
- Tornadoes in Missouri, July 5, 2004$70,000 · F1 · 3 events
- Hail in Kansas, July 5, 2004$225,000 · 1.75 in hail · 1 event
- Damaging Winds in Missouri, July 5, 20041 injured · $80,000 · 65 kt wind · 12 events
- Flash Flooding and Hail in Tennessee, July 5 to 6, 2004$22,000 · 1 in hail · 44 events
- Flash Flooding in Iowa, July 5, 2004$138,000 · 4 events
- Damaging Wind in South Carolina, July 5, 2004$150,000 · 65 kt wind · 1 event
- Hail in Texas, July 5, 2004$95,000 · 1 in hail · 7 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5414312, 5414313, 5414378, 5414379, 5414380, 5414381, 5414382, 5414383, 5414384, 5414385, 5414386, 5414387, 5414388, 5414389, 5413994, 5414390, 5414391, 5414392, 5414393, 5414394, 5414395, 5414396, 5414397, 5414398, 5414399, 5414400, 5414401, 5414402, 5414403, 5414404, 5414405, 5414483, 5414484, 5414485, 5414486, 5414488, 5414489, 5414487, 5413993, 5413755, and more.